Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 84, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2009, 6:19 PM CDT for Edwards County, Kinney County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2009, 6:19 PM CDT (23:19 UTC)
- Expired
- May 27, 2009, 6:49 PM CDT
- In force
- 30 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 61 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2740 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 272319 SVREWX TXC137-271-280000- /O.NEW.KEWX.SV.W.0084.090527T2319Z-090528T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 619 PM CDT WED MAY 27 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL EDWARDS COUNTY... NORTH CENTRAL KINNEY COUNTY... * UNTIL 700 PM CDT. * AT 616 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL EDWARDS COUNTY...OR 10 MILES SOUTH OF ROCKSPRINGS...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL TRACK JUST SOUTH OF ROCKSPRINGS THROUGH 640 PM. ANOTHER SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN EDWARDS COUNTY AND WILL MOVE SOUTHEAST AT 10 MPH INTO NORTHERN UVALDE COUNTY. LAT...LON 3003 10013 2950 10015 2962 10044 2993 10036 TIME...MOT...LOC 2318Z 262DEG 10KT 2988 10025 $$
2 follow-up statements
000 WWUS54 KEWX 272332 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 PM CDT WED MAY 27 2009 TXC137-271-280000- /O.CON.KEWX.SV.W.0084.000000T0000Z-090528T0000Z/ EDWARDS TX-KINNEY TX- 632 PM CDT WED MAY 27 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN KINNEY AND SOUTH CENTRAL EDWARDS COUNTIES... AT 629 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL EDWARDS COUNTY...OR 9 MILES SOUTH OF ROCKSPRINGS...MOVING EAST AT 10 MPH. STRONG THUNDERSTORMS DEVELOPING OVER WESTERN EDWARDS COUNTY MAY ALSO BECOME SEVERE THROUGH 7 PM...AND A NEW SEVERE THUNDERSTORM WARNING MAY BE NEEDED SHORTLY. LAT...LON 3003 10013 2950 10015 2962 10044 2993 10036 TIME...MOT...LOC 2330Z 262DEG 10KT 2988 10021 $$
000 WWUS54 KEWX 272349 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 649 PM CDT WED MAY 27 2009 TXC137-271-272358- /O.CAN.KEWX.SV.W.0084.000000T0000Z-090528T0000Z/ EDWARDS TX-KINNEY TX- 649 PM CDT WED MAY 27 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KINNEY AND SOUTH CENTRAL EDWARDS COUNTIES IS CANCELLED... THIS WARNING HAS BEEN REPLACED WITH A NEW SEVERE THUNDERSTORM WARNING...ISSUED FOR WESTERN AND CENTRAL EDWARDS COUNTY THROUGH 730 PM. LAT...LON 3003 10013 2950 10015 2962 10044 2993 10036 TIME...MOT...LOC 2348Z 262DEG 10KT 2989 10015 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:03 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 27, 3:03 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 PM CDT WED MAY 27 2009 .DISCUSSION... THIS AFTERNOON THE AIRMASS ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS HAS RECOVERED WITH SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS EDWARDS COUNTY. OTHER SHOWERS AND THUNDERSTORMS WERE ALSO FIRING ACROSS NORTHEAST MEXICO. THE GFS ONCE AGAIN DEVELOPS A CONVECTIVE COMPLEX ACROSS NORTHEAST MEXICO AND ADJACENT REGIONS OF SOUTH CENTRAL TEXAS THIS EVENING THESE STORMS WILL MOVE EASTWARD TONIGHT INTO THURSDAY ACROSS SOUTH CENTRAL TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING ACROSS THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS. THE LOCATION OF SHOWERS AND THUNDERSTORMS ON THURSDAY WILL BE DEPENDENT ON THE EVOLUTION OF THE OVERNIGHT MCS. SO WILL SHOTGUN 30% POPS ACROSS THE CWFA FOR THURSDAY. WILL GO WITH A DRY FORECAST ON FRIDAY WITH SILENT 10% POPS. THE UPPER LEVEL RIDGE MAY BE STRONG ENOUGH TO SUPPRESS CONVECTION. AFTERNOON TEMPS WILL RUN A COUPLE OF DEGREES ABOVE NORMAL. THE WARM AND DRY WEATHER PATTERN WILL CONTINUE INTO SATURDAY. ON SUNDAY A FEW STORMS THAT DEVELOP ACROSS NORTHEAST MEXICO MAY MAKE A RUN TO THE BORDER SUNDAY EVENING...SO HAVE INCLUDED LOW POPS ACROSS OUR SOUTHWEST COUNTIES. THE FIRST HALF OF NEXT WEEK THE PCPN PATTERN WILL CHANGE WITH SEA-BREEZE DEVELOPMENT BEING THE PRIMARY FOCUS FOR CONVECTION. THUS WILL HAVE LOW POPS MAINLY ALONG AND EAST OF THE I-35 CORRIDOR EACH AFTERNOON MONDAY THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 90 65 91 67 / 10 30 10 10 - AUSTIN BERGSTROM INTL AIRPORT 65 89 64 90 63 / 10 30 10 10 - NEW BRAUNFELS MUNI AIRPORT 67 89 65 91 65 / 10 30 10 10 - BURNET MUNI AIRPORT 65 88 63 90 65 / 10 30 10 10 - DEL RIO INTL AIRPORT 68 91 70 92 70 / 40 40 20 10 10 GEORGETOWN MUNI AIRPORT 65 88 64 91 66 / 10 30 10 10 - HONDO MUNI AIRPORT 66 90 65 89 66 / 20 40 20 10 10 SAN MARCOS MUNI AIRPORT 67 89 65 90 65 / 10 30 10 10 - LA GRANGE - FAYETTE REGIONAL 68 88 64 89 65 / 10 30 10 10 - SAN ANTONIO INTL AIRPORT 69 89 68 90 67 / 10 30 20 10 - STINSON MUNI AIRPORT 68 90 67 90 67 / 10 30 20 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/01
Hazardous weather outlook, May 27, 3:40 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 340 PM CDT WED MAY 27 2009 TXZ171>173-183>194-202>209-217>225-228-281600- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 340 PM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS EVENING AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS. THE SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, May 27, 5:25 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT WED MAY 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 1 WNW PIPE CREEK 29.72N 98.95W
05/27/2009 E0.50 INCH BANDERA TX PUBLIC
MARBLE SIZE HAIL REPORTED AT THE JUNCTION CAFE IN PIPE
CREEK.
&&
EVENT NUMBER 00615
CJMLocal storm report, May 27, 5:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT WED MAY 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 6 N REAGAN WELLS 29.64N 99.80W
05/27/2009 E0.88 INCH UVALDE TX PUBLIC
NICKEL SIZE HAIL NORTH OF REAGAN WELLS.
&&
EVENT NUMBER 00616
CJMLocal storm report, May 27, 6:00 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 PM CDT WED MAY 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BOERNE 29.80N 98.74W
05/27/2009 M0.50 INCH KENDALL TX CO-OP OBSERVER
OBSERVER REPORTED MARBLE SIZE HAIL IN BOERNE.
&&
EVENT NUMBER 00617
CJMLocal storm report, May 27, 6:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
606 PM CDT WED MAY 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL CAMP WOOD 29.67N 100.01W
05/27/2009 E0.70 INCH REAL TX PUBLIC
DIME SIZE HAIL AT THE GAS N GO IN CAMP WOOD.
&&
EVENT NUMBER 00618
CJMLocal storm report, May 27, 6:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 PM CDT WED MAY 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 4 NW BOERNE 29.84N 98.79W
05/27/2009 E0.25 INCH KENDALL TX PUBLIC
PEA SIZE HAIL REPORTED AT HEARTLAND NURSING ENTERPRISE.
&&
EVENT NUMBER 00619
CJMLocal storm report, May 27, 6:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
619 PM CDT WED MAY 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 3 SSE WARING 29.91N 98.78W
05/27/2009 E1.75 INCH KENDALL TX TRAINED SPOTTER
SPOTTER REPORTED GOLFBALL HAIL IN WELFARE.
&&
EVENT NUMBER 00620
CJMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 51 min |
| May 27, 6:11 AM CDT | Areal Flood Advisory | EWX | Wilson | 2 hr |
| May 27, 7:25 AM CDT | Areal Flood Advisory | EWX | Bexar, Gonzales, Guadalupe, Wilson | 2 hr |
| May 27, 8:22 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| May 27, 9:15 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 3 hr |
| May 27, 10:06 AM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Karnes | 114 min |
| May 27, 4:37 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real, Uvalde | 38 min |
| May 27, 4:48 PM CDT | Areal Flood Advisory | EWX | Medina | 117 min |
| May 27, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 49 min |
| May 27, 5:11 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| May 27, 5:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 58 min |
| May 27, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 67 min |
| May 27, 5:51 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 54 min |
| May 27, 6:09 PM CDT | Areal Flood Advisory | EWX | Bandera, Kendall | 111 min |
| May 27, 6:40 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
| May 27, 6:47 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 43 min |
| May 27, 6:51 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde, Zavala | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.